Year 2018, Volume 1 , Issue 2, Pages 69 - 74 2019-01-21

In this study, a new smoothing method is proposed for non-smooth functions. The theoretical results and error estimates are presented about this new smoothing method. Finally, some numerical examples are given.
non-smooth functions, , smoothing techniques
  • R. T. Rockafellar, R. J-B. Wets R. J-B., Variational Analysis, Springer, Berlin, 1998.
  • F. H. Clarke, Optimization and Nonsmooth Analysis, Wiley, New York, 1983.
  • V. F. Demyanov, A. M. Rubinov, Constructive Nonsmooth Analysis. Verlag Peter Lang, Frankfurt, 1995.
  • B. Akteke-Ozkurt, G. W. Weber, G. Koksal, Optimization of generalized desirability functions under model uncertainty, Optimization, 66 (12) 2017, 2157--2169.
  • A. Sahiner, N. Yilmaz and G. Kapusuz, A novel modeling and smoothing technique in global optimization, J. Ind. Manage. Optim., 15 (1) 2019, 113-130.
  • D. Bertsekas, Nondifferentiable optimization via approximation, Math. Program. Stud., 3 1975, 1--25.
  • I. Zang, A smoothing out technique for min-max optimization, Math. Programm., 19 1980, 61--77.
  • A. E. Xavier, The hyperbolic smoothing clustering method, Patt. Recog., 43 2010, 731--737.
  • A. M. Bagirov, A. Al Nuamiat and N. Sultanova, Hyperbolic smoothing functions for nonsmooth minimization, Optimization, 62 (6) 2013, 759--782.
  • M. Jiang, R. Shen, X. Xu, Z. Meng, Second-order smoothing objective penalty function for constrained optimization problems, Numer. Func. Anal. Opt., 35 2014, 294--309.
  • S. J. Lian Smoothing approximation to $l_1$ exact penalty for inequality constrained optimization, Appl. Math. Comput., 219 2012, 3113--3121.
  • C. Chen and O.L. Mangasarian, A class of smoothing functions for nonlinear and mixed complementarity problem, Comput. Optim. Appl., 5 1996, 97--138.
  • X. Chen and W. Zhou, Smoothing nonlinear conjugate gradient method for image restoration using nonsmooth nonconvex minimization, SIAM J. Imaging Sciences, 3(4) 2010, 765--790.
  • G.W. Weber, I. Batmaz and G. Koksal, CMARS: a new contribution to nonparametric regression with multivariate adaptiveregression splines supported by continuous optimization, Inverse. Probl. Eng., 20(3) 2012, 371--400.
  • P. Taylan, G.-W. Weber, F. Yerlikaya Ozkurt, A new approach to multivariate adaptive regression splines by using Tikhonov regularization and continuous optimization. TOP 18(2) 2010, 377--395.
  • A. Sahiner, N. Yilmaz and G. Kapusuz, A new global optimization method and applications, Carpathian Math. J., 33(3) 2017, 373-380.
  • A. Sahiner, S. A. Ibrahem, A new global optimization technique by auxiliary function method in a directional search, Optim. Lett. 2018, doi: 10.1007/s11590-018-1315-1
  • J. Lee, D. Skipper, Virtuous smoothing for global optimization, J. Glob. Optim., 69(3) 2017, 677-697.
  • X. Chen, Smoothing methods for nonsmooth, nonconvex minimzation, Math. Program. Ser. B, 134 2012, 71--99.
  • C. Grossmann, Smoothing techniques for exact penalty function methods, Contemporary Mathematics, 658 2016, 249--265.
  • F. G. Vazquez, H. Gunzel and J. J. Ruckmann, On logarithmic smoothing of the maximum function, Ann. Oper. Res., 101 2001, 209--220.
  • H. Th. Jongen and D. Pallaschke, On linearization and continuous selection of functions, Optimization, 19(3) 1988, 343--353.
Primary Language en
Subjects Mathematics
Journal Section Articles
Authors

Orcid: 0000-0002-4945-2476
Author: Ahmet SAHİNER (Primary Author)
Institution: SÜLEYMAN DEMİREL ÜNİVERSİTESİ
Country: Turkey


Orcid: 0000-0001-6429-7518
Author: Nurullah YİLMAZ
Institution: SÜLEYMAN DEMİREL ÜNİVERSİTESİ
Country: Turkey


Orcid: 0000-0003-2428-2703
Author: Shehab Ahmed IBRAHEM
Institution: SÜLEYMAN DEMİREL ÜNİVERSİTESİ
Country: Turkey


Dates

Publication Date : January 21, 2019

Bibtex @research article { jmmo500668, journal = {Journal of Multidisciplinary Modeling and Optimization}, issn = {}, eissn = {2645-923X}, address = {}, publisher = {Ahmet ŞAHİNER}, year = {2019}, volume = {1}, pages = {69 - 74}, doi = {}, title = {Smoothing Approximations to Non-smooth Functions}, key = {cite}, author = {Sahi̇ner, Ahmet and Yi̇lmaz, Nurullah and Ibrahem, Shehab Ahmed} }
APA Sahi̇ner, A , Yi̇lmaz, N , Ibrahem, S . (2019). Smoothing Approximations to Non-smooth Functions . Journal of Multidisciplinary Modeling and Optimization , 1 (2) , 69-74 . Retrieved from https://dergipark.org.tr/en/pub/jmmo/issue/42731/500668
MLA Sahi̇ner, A , Yi̇lmaz, N , Ibrahem, S . "Smoothing Approximations to Non-smooth Functions" . Journal of Multidisciplinary Modeling and Optimization 1 (2019 ): 69-74 <https://dergipark.org.tr/en/pub/jmmo/issue/42731/500668>
Chicago Sahi̇ner, A , Yi̇lmaz, N , Ibrahem, S . "Smoothing Approximations to Non-smooth Functions". Journal of Multidisciplinary Modeling and Optimization 1 (2019 ): 69-74
RIS TY - JOUR T1 - Smoothing Approximations to Non-smooth Functions AU - Ahmet Sahi̇ner , Nurullah Yi̇lmaz , Shehab Ahmed Ibrahem Y1 - 2019 PY - 2019 N1 - DO - T2 - Journal of Multidisciplinary Modeling and Optimization JF - Journal JO - JOR SP - 69 EP - 74 VL - 1 IS - 2 SN - -2645-923X M3 - UR - Y2 - 2019 ER -
EndNote %0 Journal of Multidisciplinary Modeling and Optimization Smoothing Approximations to Non-smooth Functions %A Ahmet Sahi̇ner , Nurullah Yi̇lmaz , Shehab Ahmed Ibrahem %T Smoothing Approximations to Non-smooth Functions %D 2019 %J Journal of Multidisciplinary Modeling and Optimization %P -2645-923X %V 1 %N 2 %R %U
ISNAD Sahi̇ner, Ahmet , Yi̇lmaz, Nurullah , Ibrahem, Shehab Ahmed . "Smoothing Approximations to Non-smooth Functions". Journal of Multidisciplinary Modeling and Optimization 1 / 2 (January 2019): 69-74 .
AMA Sahi̇ner A , Yi̇lmaz N , Ibrahem S . Smoothing Approximations to Non-smooth Functions. jmmo. 2019; 1(2): 69-74.
Vancouver Sahi̇ner A , Yi̇lmaz N , Ibrahem S . Smoothing Approximations to Non-smooth Functions. Journal of Multidisciplinary Modeling and Optimization. 2019; 1(2): 69-74.